Alert archive / Ohio / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 31, 1999, 12:55 AM EDT for Erie County, Huron County, Ohio. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1999, 12:55 AM EDT (04:55 UTC)
- Expired
- Jul 31, 1999, 2:45 AM EDT
- In force
- 110 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Erie County, OH, Huron County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 310457 FFWCLE OHC043-077-310645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1255 AM EDT SAT JUL 31 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WARNING FOR... HURON COUNTY IN OHIO ERIE COUNTY IN OHIO * UNTIL 245 AM EDT * AT 1240 AM EDT WEATHER SERVICE RADAR INDICATED FROM TWO TO THREE INCHES OF RAIN HAVE FALLEN SINCE MIDNIGHT IN THE EASTERN SECTIONS OF ERIE AND HURON COUNTIES. IN ADDITION RADAR INDICATES THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE AREA WHICH WILL LIKELY CONTINUE THROUGH 2AM WITH AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL POSSIBLE IN THE AREA. THIS WILL LIKELY CAUSE LOCAL FLOODING. * SOME LOCATIONS AFFECTED INCLUDE... WAKEMAN NEW LONDON EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO *ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:13 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 30, 9:13 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 913 PM EDT FRI JUL 30 1999 EVE CONVECTION HAS RAPIDLY DIED OFF AND NOW THINK STUFF TO NW WL BE SO LATE OR INTO SAT MORN IF IT WERE TO MAKE IT THIS FAR SE...SO WL DROP SLGT CHC FM EVE UPDATE. TEMPS LOOK OKAY SO ONLY OTHER CHG IS TO CLEAN UP THE WNDS. .CLE...HEAT ADVISORY W AND CNTRL CWA FOR SAT. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:35 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 65 min |
| Jul 31, 12:12 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 63 min |
| Jul 31, 12:17 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 63 min |
| Jul 31, 12:24 AM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 91 min |
| Jul 31, 12:43 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 67 min |
| Jul 31, 12:47 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 48 min |
| Jul 31, 1:47 AM EDT | Severe Thunderstorm Warning | CLE | Lorain | 63 min |
| Jul 31, 2:03 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 67 min |
| Jul 31, 2:10 AM EDT | Flash Flood Warning | CLE | Holmes | 2 hr |
| Jul 31, 3:49 AM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 66 min |
| Jul 31, 4:58 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 62 min |
| Jul 31, 5:01 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 64 min |
| Jul 31, 5:12 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 63 min |
| Jul 31, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 65 min |
| Jul 31, 5:31 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 59 min |
| Jul 31, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 66 min |
| Jul 31, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 61 min |
| Jul 31, 5:58 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage | 62 min |
| Jul 31, 6:02 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 63 min |
| Jul 31, 6:10 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 31, 6:17 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 63 min |
| Jul 31, 6:30 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 65 min |
| Jul 31, 6:41 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 64 min |
| Jul 31, 6:49 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 61 min |
| Jul 31, 7:29 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 66 min |
| Jul 31, 7:36 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit, Wayne | 64 min |
| Jul 31, 7:51 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 49 min |
Nearby
Flash Flood Warnings in Ohio, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.